Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 137, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 10, 2007, 6:06 PM MDT for Elbert County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 10, 2007, 6:28 PM MDT
- In force
- 22 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Elbert County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110007 SVRBOU COC039-110100- /O.NEW.KBOU.SV.W.0137.070811T0006Z-070811T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 606 PM MDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 700 PM MDT * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER CENTRAL ELBERT COUNTY...OR ABOUT 27 MILES WEST OF LIMON...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3937 10419 3925 10421 3917 10394 3939 10389 $$
1 follow-up statement
000 WWUS55 KBOU 110028 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 628 PM MDT FRI AUG 10 2007 COC039-110038- /O.CAN.KBOU.SV.W.0137.000000T0000Z-070811T0100Z/ ELBERT CO- 628 PM MDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELBERT COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3937 10419 3925 10421 3917 10394 3939 10389 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:20 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 10, 3:20 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT FRI AUG 10 2007 .SHORT TERM...A FEW THUNDERSTORMS FIRED UP OVER THE FOOTHILLS WEST OF DENVER EARLIER THIS AFTERNOON AND ARE NOW TRAVELLING EASTWARD ACROSS THE PLAINS. A FEW MORE SHOWERS LOOK TO BE PREPARING TO MOVE ACROSS LINCOLN COUNTY OVER THE NEXT HOUR OR SO. WE MAY SEE ONE OR TWO SHOWERS DEVELOP OVER LARIMER AND WELD COUNTIES BY EARLY EVENING AS WELL AS ANOTHER ROUND OF SHOWERS COME OUT OF JEFFERSON COUNTY. BEYOND THAT...SHOWER ACTIVITY SHOULD WANE BY LATE EVENING...AS DAYTIME HEATING COMES TO AN END. BASED ON EXAMINATION OF THE GOES SOUNDER PRECIPITABLE WATER IMAGERY...TODAYS STORMS ARE AT LEAST PARTIALLY FUELED BY ENHANCE EVAPOTRANSPIRATION IN LINCOLN AND WASHINGTON COUNTIES FROM HEAVY RAINS THAT FELL EARLIER THIS WEEK. FOR SATURDAY...AN EVEN DRIER AIRMASS WILL BE OVER THE STATE ALONG WITH CONTINUED VERY WARM MID-LEVEL TEMPERATURES. SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGE OVER THE SOUTH-CENTRAL U.S. SHOULD KEEP CONVECTION ON THE PLAINS CAPPED. MEASURABLE PRECIP OVER COLORADO IS MISSING FROM BOTH THE NAM AND GFS QPF FIELDS TOMORROW. HAVE HELD ON TO 10-20 PERCENT POPS OVER THE MOUNTAINS AND FOOTHILLS THOUGH...BECAUSE SHOWERS HAVE BEEN GENERATING OVER THE HIGHER TERRAIN EACH OF THE LAST FEW DAYS. SO OTHER THAN A FEW SHOWERS OVER THE MOUNTAINS...THE MAIN STORY IS CONTINUED HOT ACROSS THE PLAINS. .LONG TERM...THE UPPER HIGH WILL CONTINUE BUILDING ACROSS ERN CO DURING THE WEEKEND WITH CONTINUED HOT TEMPERATURES. THERE APPEARS TO BE AN INCREASE IN MSTR OVER THE AREA ON SUNDAY AS NEXT BATCH OF MSTR ROTATES AROUND THE HIGH AND ACROSS CO BY LATE SUN. PW VALUES INCREASE TO OVER AN INCH AGAIN. THE INSTABILITY NOT ALL THAT GREAT SO SEVERE THREAT ON THE LOW SIDE. SIMILAR SCENARIO FOR MONDAY WITH CONTINUED MSTR AND HIGH PWS ROTATING AROUND THE HIGH. A MORE SIGNIFICANT WAVE ROTATES AND SQUASHES THE HIGH WITH WEAK SFC FRONT MOVING INTO ERN CO LATE TUE AND WED. THIS WILL GIVE ERN CO A BIT RELIEF FROM THE HEAT WITH TEMPS LOWERING TO AROUND 90 BY WED AND A BETTER CHANCE FOR STORMS. HIGH ALOFT BUILDS BACK IN AGAIN LATE IN THE WEEK WITH WARMER TEMPS AGAIN AND LOWER PRECIP CHANCES. MAIN CHANGE TO GRIDS WAS TO COOL HIGH TEMPS ON WED/THU AND RAISE POPS SLIGHTLY. & .AVIATION...A NEW ROUND OF SHOWERS/THUNDERSTORMS OVER JEFFERSON COUNTY AT 2130Z WILL TRACK ACROSS THE NORTHWEST SIDE OF KDEN THROUGH 00Z. OTHER SHOWER ACTIVITY OVER THE NORTHWESTERN ARRIVAL/DEPARTURE GATES SHOULD COME TO AN END BY 03Z. NO OTHER IMPACTS ARE EXPECTED AFTER 03Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/SWE
Hazardous weather outlook, Aug 10, 11:12 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT FRI AUG 10 2007 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS NORTHEAST AND NORTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. STORM ACTIVITY WILL ORIGINATE OVER THE MOUNTAINS AND FOOTHILLS DURING THE MID-AFTERNOON HOURS AND THEN DRIFT NORTHEASTWARD ACROSS THE PLAINS THROUGH THE LATE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF A FEW SEVERE STORMS...MAINLY SOUTHEAST OF INTERSTATE 76 WHERE THERE IS A BIT MORE LOW LEVEL MOISTURE AND INSTABILITY PRESENT. THE MAIN THREAT FROM AN ISOLATED SEVERE STORM IN THOSE AREAS WOULD BE GUSTY WINDS UP TO 60 MPH AND HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER. INCREASING MID LEVEL MOISTURE COMBINED WITH STRONG DAYTIME HEATING AND A PASSING UPPER LEVEL DISTURBANCE WILL PRODUCE THE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY ACROSS THE MOUNTAINS AND PLAINS. THE BEST CHANCES OF STORMS WILL BE MONDAY THROUGH WEDNESDAY WITH SLIGHTLY COOLER TEMPERATURES BY THE MIDDLE OF NEXT WEEK. THE DRIEST DAY WILL BE SATURDAY WITH ONLY A SLIGHT CHANCE OF STORMS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/SWE
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.